MAUDE Adverse Event Report: MEDTRONIC IRELAND VALIANT CAPTIVIA - FF; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

MEDTRONIC IRELAND VALIANT CAPTIVIA - FF; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number VAMF3030C150TU
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/28/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
A valiant captiva stent graft system was implanted in a patient for the endovascular treatment of a thoracic aortic transection.It was reported that during the index procedure, the physician felt that the proximal end of the graft on the inferior curve was bird-beaking.The physician expressed concern about how the stent graft was taking the gothic aortic arch.Per the physician, the cause of the event was related to the conformability of the graft.No additional clinical sequelae were repor ted, and the patient will be monitored by their physician.
 
Additional Manufacturer Narrative
Film evaluation summary: the exact cause of the stent graft proximal bare spring not conforming along the inner curvature right after deployment could not be determined from the limited films provided.Ct¿s pre and post-implant were not available for review and a complete assessment of the thoracic anatomy could not be performed, and additional images during implant including films during stent graft deployment were also not available.Two still angio images during implant revealed that the thoracic was continuously angulated >180 deg, from the ascending thoracic and across the arch.The angulation along the inner curvature was maximum near the top of the arch just past the level of the lsa.One image revealed that a single valiant stent graft had been implanted from just caudal to the lsa, extending across the arch and into the descending thoracic.The proximal 1/3rd of the device was angulated ~90 deg relative to the distal end of the stent graft, and the proximal bare spring did not appear in complete apposition to the inner curvature of the thoracic within the angulated thoracic which continued angulating into the ascending thoracic.The reported ¿bird-beaking¿ was confirmed measuring ~45deg (inferior bare spring relative to thoracic inner wall); however, no obvious endoleak, stent graft infolding, or other stent graft issues were observed, and the transection appeared to have been excluded.The proximal bare spring showed good apposition along the outer curvature, the lsa was patent, and the stent graft was patent and appeared well deployed along the entire length down to the distal end.From the 2-d images returned the cross-section assessment of the thoracic aorta and deployed location of each deployed bare spring apex could not be performed.However, it is possible that implanting within the steeply angulated thoracic may have contributed to the lack of bare spring apposition (bird-beaking) along the inner curvature.The remaining stent graft appeared well conformed along the inner curvature and no other obvious stent graft issues were currently seen that may have been compromised by this observed incomplete bare spring apposition.If information is provided in the future, a supplemental report will be issued.

Brand Name
VALIANT CAPTIVIA - FF
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key7203375
Report Number9612164-2018-00094
Device Sequence Number11056357
Product Code MIH
UDI-Device Identifier00643169346994
UDI-Public00643169346994
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
P100040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Remedial Action Modification/Adjustment
Type of Report Initial,Followup
Report Date (Section B) 02/07/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/18/2019
Device Model NumberVAMF3030C150TU
Device Catalogue NumberVAMF3030C150TU
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/28/2017
Initial Date Received by Manufacturer 12/28/2017
Supplement Date Received by Manufacturer01/30/2018
Initial Report FDA Received Date01/18/2018
Supplement Report FDA Received Date02/07/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age71 YR